MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system cat5 aspiration catheter (cat5) was fractured approximately 107.0 cm from the hub and ovalized in multiple locations along its distal 7.0 cm.There was no visible stretching of the cat5.When the fractured segments of the cat5 were pressed together, the effective length of the cat5 was measured to be within specification.There was no visible damage to the s indigo system separator 5 (sep5).Conclusion: evaluation of the returned devices revealed the cat5 was fractured and ovalized.The observed fractured may have occurred due to forceful manipulation of the cat5 during withdrawal from the patient.The distal ovalization may have occurred due to forceful handling during positioning within patient anatomy.There was no visible damage to the sep5.Penumbra separators and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal and profunda femoris arteries using an indigo system cat5 aspiration catheter (cat5) and an indigo system separator 5 (sep5).During the procedure, the cat5 was removed to be flushed with the sep5 inside; however upon removal the physician noticed that the cat5 appeared to be stretched.The procedure was therefore completed using a new cat5 and new sep5.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6894658
Report Number3005168196-2017-01668
Device Sequence Number13657914
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberCAT5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR